MAUDE Adverse Event Report: GN HEARING A/S BELTONE; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S BELTONE; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21625700
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022 it was reported that a patient plugged in the charger and started smelling like it was burning.Follow up information received on 21-dec-22 the patient had the charge plugged in to charge the aids and started smelling a burning smell, the charger was placed on the desk.The original charger was used, unsure if the cord was original.The device was bought on (b)(6) 2021 in(b)(6).No harm to the patient reported and no contact with authorised medical practitioner.Hearing care professional recommended to exchange for a different charger.The replacement(s) shipped to customer on 29-nov-2022.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a device history record review has been completed.No deviation or changes were found during manufacturing of the device.Trended case investigation conluded: the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.Clinical assessment and risk register conlusion pending, to be submitted when available.
 
Event or Problem Description
On 01-dec-2022 it was reported that a patient on an unknown date plugged in the charger and started smelling like it was burning.Follow up information received on 21-dec-22: the patient had the charge plugged in to charge the aids and started smelling a burning smell, the charger was placed on the desk.The original charger was used, unsure if the cord was original.The device was bought on (b)(6) 2021 in (b)(6) us.No harm to the patient reported and no contact with authorised medical practitioner.Hearing care professional recommended to exchange for a different charger.The replacement(s) shipped to customer on (b)(6) 2022.26-jan-2023: no further information received, nor expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a device history record review has been completed.No deviation or changes were found during manufacturing of the device.Trended case investigation concluded: the usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.Clinical assessment and risk register conlusion pending, to be submitted when available.26-jan-2023: clinical assessment conclusion: clinical conclusion on the case is that there is a potential risk of heat dissipation based on the findings.A damaged power supply or a power supply of very poor quality could lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runway can lead to high temperatures or fire accidents.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk assessment conclusion: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Manufacturer's investigation is final.This is a final report.

Brand Name
BELTONE
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16066606
Report Number3005650109-2022-00088
Device Sequence Number17818964
Product Code OSM
UDI-Device Identifier05708296200139
UDI-Public05708296200139
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21625700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown